MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915325
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that, "catheter could not pass-through guide wire.Blockage in catheter lumen suspected".As a result, the iab was removed and a 2nd iab was inserted at the same insertion site.At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4), the reported complaint that the "catheter could not pass-through guide wire" is not able to be confirmed.The product was not returned for investigation.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The root cause of the complaint was undetermined.No further action required at this time.Teleflex will continue to monitor and trend for reports of this nature.
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number on the returned sample.The sample was returned in a cardboard box and was within the original packaging carton/tray.Returned with the sample were some supplied components including: two 0.025in guidewire, one predilator, 3 dilators, one teflon sheath, one saf sheath with sidearm, two short ap tubing, one 40cc inflation driveline tubing, and one 60cc syringe; all components were inspected, and no abnormalities were noted.Additionally, returned with the sample was a non-teleflex 0.036 guidewire.Upon return, the catheter and bladder were noted in its original packaging location, within the tray.The peel-away sheath was on the iabc.The one-way valve was connected and tethered to the iabc short driveline tubing.No blood was noted on the returned sample.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times according to quality system document.The one-way valve was connected to the iabc short driveline tubing, and a vacuum was pulled on the iabc.While maintaining the vacuum, the iabc was removed from the original packaging tray without any difficulty.Upon inspection, no obvious damage was noted to the central lumen.The catheter's central lumen was successfully aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested.No leaks were detected.Full inflation was achieved.The device passed the leak test.The returned 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "catheter could not pass-through guide wire" is not confirmed.During the investigation, no blockage or abnormalities were noted to the central lumen.The correct 0.025in guidewire was able to advance through the central lumen without any difficulty.The returned device passed visual and functional test specifications.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17354066
Report Number3010532612-2023-00398
Device Sequence Number5152464
Product Code DSP
UDI-Device Identifier10801902161977
UDI-Public(01)10801902161977(11)201003(17)220930(10)18F20K0002(21)
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberIPN915325
Device Catalogue NumberIAB-S840C
Device Lot Number18F20K0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer08/18/2023
07/18/2024
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date08/23/2023
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.; N/A.
Patient SexUnknown